News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Dermatology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Dermatology Answers List

Forum Name: Dermatology Topics

Question: 23 year old woman with hair problems!


 silverayne - Wed Oct 21, 2009 8:51 pm

I have fine thin hair which is starting to thin pretty much all over the top of my head. I have an oily scalp and wash my hair every other day. I just don't get why I seem to be losing my hair since it looks really healthy (ie shiny). I take my vitamins, eat healthy, use a sulfate free shampoo, and trim it regularly. I recently started to use wash my hair with vinegar first and then shampoo because I heard that vinegar helps people with oily scalps. What more can I do? Does hair not grow if the oil from the hair clogs up the pores on your scalp? That would make sense if that was the case. Any help would be appreciated. FYI my mom is anemic, I have never bothered to find out if I am but if that was the case with me then could a lack of proper blood circulation be the problem?
 Dr.M.jagesh kamath - Thu Oct 22, 2009 5:40 am

User avatar Hello,The commonest cause of hairfall for a woman in your age group is anaemia,especially iron deficiency.The hairs are of three types.Anagen,catagen and telogen.Most of our hairs remain at anagen, the growing phase.Every day few enter in telogen and fall.But this is made good by catagen which again enter the cycle.When the nutrient to the hair is disturbed,or during convalescence many hairs enter the telogen phase.These are weak hairs and fall.This is known as telogen effluvium.You should get a CBC which will give an idea about your blood cells.Thyroid deficiency is another to be ruled out especially in the older.A course of iron,and vitamins should settle the problem, since the telogen hairs would soon turn anagen.Best wishes.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here